MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC BALLAST; PROBE

MEDTRONIC SOFAMOR DANEK USA, INC BALLAST; PROBE
Model Number 25000200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Foreign body in patient.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare provider via manufacturing representative regarding patient with unknown indication suggested for spinal therapy.Event occurred intra-op.It was reported that 25mm of the tip of gearshift broke off about 80-90mm in the patient¿s pelvis and had to remain in the patient.The surgeon was using the gearshift properly and when he pulled it out noticed a large portion of the tip was missing.X-ray confirmed the broken tip was lodged in the patient¿s pelvic bone.The broken fragment was in a ¿safe¿ location totally encapsulated by bone but was unretrievable without causing more harm to the patient.No further symptoms or complications reported.Device will be returned.Update; there is no plan to remove the broken tip and no revision surgery planned.
 
Additional Manufacturer Narrative
H3: product analysis #262436121:25000200 lot# ct15m099 visual observation reveals that the tip of the probe has been broken off and is missing from what appears to be overload.Hardness reveals that the probes are the proper hardness.This is consistent with bend stress overload.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
BALLAST
Common Device Name
PROBE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key10981716
Report Number1030489-2020-01772
Device Sequence Number702444
Product Code HXB
UDI-Device Identifier00643169440289
UDI-Public00643169440289
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25000200
Device Catalogue Number25000200
Device Lot NumberCT15M099
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;